Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 6, 2015, 1:36 AM MDT for Natrona County, Wyoming. It took effect at Apr 6, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 1:36 AM MDT (07:36 UTC)
- In effect from
- Apr 6, 2015, 12:00 PM MDT
- Expired
- Apr 6, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3891 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS85 KRIW 060736 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 136 AM MDT MON APR 6 2015 ...GUSTY SOUTHWEST WINDS TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO GIVE RISE TO CRITICAL FIRE DANGER FOR ANOTHER DAY... .SEASONALLY WARM TEMPERATURES COMBINING WITH VERY DRY AND GUSTY SOUTHWEST WINDS BUILDING IN AHEAD OF ANOTHER WESTERN MOUNTAIN WEATHER SYSTEM...HAS COMBINED TO GIVE EXTREME FIRE DANGER ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON THROUGH EARLY THIS EVENING. WYZ280-062200- /O.NEW.KRIW.FW.W.0008.150406T1800Z-150407T0200Z/ NATRONA COUNTY/CASPER BLM- 136 AM MDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
867 WWUS85 KRIW 061921 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 121 PM MDT MON APR 6 2015 ...GUSTY SOUTHWEST WINDS TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO GIVE RISE TO CRITICAL FIRE DANGER FOR ANOTHER DAY... .SEASONALLY WARM TEMPERATURES COMBINING WITH VERY DRY AND GUSTY SOUTHWEST WINDS BUILDING IN AHEAD OF ANOTHER WESTERN MOUNTAIN WEATHER SYSTEM...HAS COMBINED TO GIVE EXTREME FIRE DANGER ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON THROUGH EARLY THIS EVENING. WYZ280-070200- /O.CON.KRIW.FW.W.0008.000000T0000Z-150407T0200Z/ NATRONA COUNTY/CASPER BLM- 121 PM MDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH GRADUALLY SPREADING FROM WESTERN NATRONA COUNTY INTO EASTERN NATRONA COUNTY LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 10 TO 13 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
392 WWUS85 KRIW 070148 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 748 PM MDT MON APR 6 2015 WYZ280-070300- /O.EXP.KRIW.FW.W.0008.000000T0000Z-150407T0200Z/ NATRONA COUNTY/CASPER BLM- 748 PM MDT MON APR 6 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... WITH THE WIND DECREASING AND THE HUMIDITY RISING...RED FLAG CONDITIONS WILL NOT OCCUR AFTER 8 PM MDT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 5, 10:55 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 5, 10:55 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1055 PM MDT SUN APR 5 2015 UPDATED FOR 06Z AVIATION DISCUSSION. .SHORT TERM...TONIGHT THROUGH MONDAY (ISSUED AT 330 PM MDT) A LARGE SWATH OF STRATIFORM PRECIP HAS DEVELOPED NORTH OF THE SLOW MOVING SURFACE FRONTAL BOUNDARY THAT HAS DRIFTED SOUTH OF BILLINGS. A LARGE AREA OF ISENTROPIC LIFT ENCOMPASSES MONTANA NORTH OF THE FRONT AND IS CLIPPING YELLOWSTONE PARK AND SURROUNDING AREAS OF NW WY AS THESE PRECIPITATION ELEMENTS MOVE NORTH ACROSS THE FRONT AND TO THE NORTH OF THE FRONT. THIS AREA OF PRECIP IS CLIPPING YELLOWSTONE PARK WITH LARGE WET SNOWFLAKES SHOWING UP OVER PORTIONS OF YNP ON SOME OF THE AREA WEB CAMS. SOUTH OF THERE...THE TETONS ARE EXPERIENCING A FEW SNOW SHOWERS. ANY OF THESE SNOW SHOWERS ARE LIKELY FALLING AS RAIN BELOW 7500 FEET. THIS PRECIPITATION WILL BE RELEGATED TO NORTHWEST WY THROUGH JUST PAST MIDNIGHT TONIGHT UNTIL THE NEXT STRONGER SHORTWAVE THAT THE OLD ALASKAN CLOSED LOW NOW OFF THE PACIFIC NW COAST CHURNS OUT TOWARD OUR NECK OF THE WOODS AND SPREADS THE PRECIPITATION TOWARD THE SOUTHEAST...IN A NORTHEAST SOUTHWEST ORIENTED BAND LATER TONIGHT. THE SNOW LEVEL WILL DESCEND FROM AROUND 7500 FEET TO THE VALLEY FLOOR IN THE JACKSON VALLEY TONIGHT AND ONTO THE STAR VALLEY FLOOR BY 18Z MONDAY AS THE PRECIP SPREADS SOUTHEAST. THESE SHOWERS WILL CONTINUE THROUGH THE DAY IN THE FAR WEST MONDAY WITH STRATIFORM PRECIP GIVING WAY TO MORE CONVECTIVE ACTIVITY MONDAY AFTERNOON AS LIFTED INDICES BECOME NEGATIVE IN THE FAR WEST. BY LATE AFTERNOON MONDAY...2 TO 4 INCHES OF SNOW WILL HAVE LIKELY ACCUMULATED IN THE TETONS WITH 1 TO 3 INCHES IN THE REST OF THE WESTERN MTNS AND UP TO AN INCH IN THE FAR WEST VALLEYS. THESE SHOWERS WILL SPREAD EAST ACROSS THE DIVIDE IN THE FAR NORTH DURING THE DAY MONDAY. WEST SOUTHWEST WINDS WILL INCREASE OUT AHEAD OF THIS APPROACHING PACIFIC TROUGH. THE LANDER FOOTHILLS STAND THE BEST CHANCE OF SEEING STRONG WINDS AS BOUNDARY LEVEL SUSTAINED WINDS ARE PROGGED TO BE 35 KNOTS IN THAT REGION AND COULD COMBINE WITH 60 KNOT 700MB WINDS THAT WILL SURFACE UNDERNEATH THE RIGHT FRONT QUAD OF THE JET. THE WINDOW OF OPPORTUNITY APPEARS TO BE BETWEEN 11Z AND 20Z MONDAY. IN ADDITION...A WEAK MTN WAVE SIGNATURE IS APPARENT OVER LANDER DURING THE INITIAL STAGES OF THIS EVENT. THUS WE HAVE HOISTED A HIGH WIND WATCH FOR THIS TIME FRAME FOR THE LANDER FOOTHILLS. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER ACROSS THE BOARD MONDAY. IN ADDITION...DEW POINTS WILL BE A BIT HIGHER AS WELL...SO FIRE DANGER IS EXPECTED TO LOWER MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY COLD FRONT IS SWEEPING ACROSS THE AREA TO START THIS PERIOD WITH STRONG W TO NW WIND IN THE WEST AND SOUTH WITH COLD FRONTAL BOUNDARY WITH NLY WINDS HANGING TOUGH IN THE NORTH. COULD SEE A BRIEF PERIOD OF HIGH WINDS TRY TO SURFACE IN THE WRN PARTS OF THE CODY FOOTHILLS EARLY IN THE EVENING. PCPN RETREATING TO THE HIGH COUNTRY AND FAR NORTH IN THE EVENING BEFORE ENDING. OUR COLD TROUGH/UPPER LOW JUST OFF THE PACNW COAST THEN BECOMES THE MAIN PLAYER TUESDAY THROUGH THURSDAY. NOSE OF CYCLONIC JET STREAK NOSES INTO THE SW BY TUE MRNG ALONG WITH SOME QG FORCING AND GENTLE UPGLIDE AS FRONT SAGS SWD OVERNIGHT AS PRESSURES LOWER OVER THE GREAT BASIN. WARM ARM OF PCPN LIFTS SLOWLY NWD DURING THE DAY WITH INSTABILITY DEVELOPING IN THE AFTERNOON. IDEA OF ISOLATED THUNDERSTORMS IN THE CENTRL PARTS STILL LOOKS GOOD...ESPECIALLY WITH CONVERGENCE ALONG DEVELOPING SWLY FLOW TO THE SOUTH AND COOL...NLY FLOW FROM FREMONT COUNTY OVER TO NEAR CASPER. MAIN UPPER LOW IS STILL FORECAST TO TRACK INTO NRN UTAH WEDNESDAY AND THEN MOVE ACROSS SRN WYO AND CO WITH VARYING MODEL SOLUTIONS DUE TO THE EXPECTED FRAGMENTED NATURE OF THE TROUGH. NAM AND GEM ARE FARTHEST NORTH INTO CENTRAL AND SRN WYO WHILE THE ECMWF IS FURTHEST SOUTH BY THURSDAY OVER CENTRAL TO ERN CO. LEANING TOWARDS A SRN WYO OR FAR NRN CO PATH WHERE THE GAP IN THE MTNS WILL GUIDE ITS PATH. SINCE THIS IS SUCH AN ANCIENT LOW...I STILL LIKE THE IDEA OF A CHALLENGING FRAGMENTED LOW WITH MANY PIECES AND A SOMEWHAT FASTER MOVEMENT LIKE MOST OF THE MODELS HAVE COME AROUND TO. STILL LOOKS LIKE SHOWERS AND ISOLATED THUNDERSTORMS INCREASING IN COVERAGE ACROSS THE AREA WEDNESDAY AND THEN SETTLING INTO THE UPSLOPE AREAS OF CENTRAL WYO WEDNESDAY NIGHT BEFORE ENDING FROM WEST TO EAST THURSDAY. THE FAR ERN ZONES WILL LINGER THE LONGEST AND SNOW MAY CONTINUE THERE THROUGH THURSDAY AFTERNOON. RAIN WILL CHANGE TO SNOW IN THE CENTRAL ZONES...ESPECIALLY CENTERED ON FREMONT...NATRONA AND JOHNSON COUNTIES WED EVE AND CONTINUING THROUGH AT LEAST THURSDAY MORNING AND INTO THE AFTERNOON FAR EAST. WILL LIKELY NEED SOME HIGHLIGHTS IN THESE AREAS WEDNESDAY INTO THURSDAY. HIGH COUNTRY STARTING DURING THE DAY WED AND LOWER ELEVATIONS WED NGT/THU. WILL ALSO HAVE TO WATCH THE I80 CORRIDOR AND SEE HOW THAT EVOLVES AS RAIN COULD CHANGE TO SNOW AS EARLY AS WED AFTN. CONVECTION WILL ADD IN AN INTERESTING ELEMENT WITH AREAS OF HEAVIER SNOW SHOWERS WEDNESDAY INTO WEDNESDAY EVENING AND EVEN SOME THUNDER. A WEAK UPPER LOW MAY FOLLOW THIS SYSTEM WITH SNOW SHOWERS IN AND NEAR THE HIGHER TERRAIN THURSDAY NIGHT AND FRIDAY. ANOTHER SYSTEM MAY THEN MOVE IN OFF THE ERN PACIFIC SATURDAY NIGHT INTO SUNDAY BUT CONFIDENCE IS LOW ON THE DETAILS WITH THE CONSTANT CHANGE IN HOW THE PATTERN EVOLVES BEHIND OUR MIDWEEK SYSTEM. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES LOW CLOUDS OVER THE NORTH WILL CREATE AREAS OF MVFR TO IFR CONDITIONS OVERNIGHT THROUGH MONDAY EVENING. THIS WILL INCLUDE THE KCOD AIRPORT. OTHERWISE VFR CONDITIONS WILL OCCUR THROUGH MONDAY NIGHT. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR AFTER 21Z THROUGH 06Z TUE OVER NORTHERN WY. EXPECT GUSTY WIND AROUND KCPR AND KLND ON MONDAY WITH THE WIND DECREASING AFTER 01Z TUE. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL OCCUR AT KRKS THROUGH THE PERIOD. FOR NW WY SNOW WILL DEVELOP AROUND 12Z. THEN SNOW WILL DEVELOP SOUTHWARD DURING THE MORNING AND AFTERNOON TO NEAR KBPI AND KPNA BY 18Z. THE SNOW WILL DECREASE AFTER 03Z WITH LINGERING MOUNTAIN SNOW SHOWERS THROUGH 06Z TUE. THE KJAC AIRPORT WILL SEE PREVAILING MVFR CONDITIONS BY 17Z WITH OCNL IFR CONDITIONS THROUGH 03Z TUE...THEN IMPROVING BY 06Z TUE. EXPECT FREQUENT MOUNTAIN OBSCURATION OVER THE WEST MONDAY INTO MONDAY NIGHT. && .FIRE WEATHER... IT APPEARS THAT THE FIRE DANGER WILL LOWER A BIT MONDAY WITH SLIGHTLY COOLER TEMPERATURES AND SLIGHTLY HIGHER DEW POINTS. VERY STRONG WINDS ARE POSSIBLE ACROSS THE LANDER FOOTHILLS MONDAY MORNING THROUGH MID AFTERNOON. INCREASING SHOWER ACTIVITY IS EXPECTED IN FAR WESTERN WYOMING THROUGH MONDAY WITH SNOW LEVELS DESCENDING TO THE VALLEY FLOORS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON WYZ018. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 5, 8:21 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 821 PM MDT SUN APR 5 2015 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 821 PM MDT SUN APR 5 2015 ...HIGH WIND WATCH FOR THE LANDER FOOTHILLS FROM MONDAY MORNING THROUGH MID AFTERNOON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...DRY AND WINDY CONDITIONS WITH ENHANCED FIRE DANGER ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. VERY STRONG WINDS ARE POSSIBLE IN THE LANDER FOOTHILLS FROM 5 AM MONDAY MORNING THROUGH 2 PM MONDAY AFTERNOON MONDAY. WEDNESDAY...A STORM SYSTEM WILL SPREAD RAIN AND SNOW SHOWERS ACROSS THE AREA FROM THE SOUTHWEST ON WEDNESDAY. LOCALLY HEAVY SNOW SHOWERS ARE POSSIBLE ACROSS THE SOUTHWEST UP TO THE TOGWOTEE PASS AREA... ALONG WITH A FEW THUNDERSTORMS. WEDNESDAY NIGHT AND THURSDAY...AREAS OF HEAVY WET SNOW MAY DEVELOP ACROSS NORTH AND CENTRAL WYOMING WEDNESDAY EVENING AND GRADUALLY PUSH SOUTHEAST OVERNIGHT THROUGH THURSDAY MORNING. SNOW WILL LIKELY PERSIST ACROSS EAST CENTRAL AREAS INTO THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.